Wisconsin, 2012

Damaging Winds in Wisconsin, July 3, 2012

July 3, 2012 · NWS MPX · 3 events in 2 counties and zones

A large bow echo that originated across northern Minnesota, moved across northwest Wisconsin, and southeast across portions of west-central Wisconsin during the early morning of Tuesday, July 3rd. Severe straight-line winds associated with the bow echo caused large trees to snap off near Rice Lake, Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A large bow echo that originated across northern Minnesota, moved across northwest Wisconsin, and southeast across portions of west-central Wisconsin during the early morning of Tuesday, July 3rd. Severe straight-line winds associated with the bow echo caused large trees to snap off near Rice Lake, Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 2, 10:59 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 10:59 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 PM CDT MON JUL 2 2012

.UPDATE...

UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...

TWO MAIN CONCERNS THIS FORECAST...HEAT FOR THE NEXT FEW DAYS AND
STORMS TONIGHT. SHORT WAVE MOVING ACROSS ND. SFC LO WEST OF
ABERDEEN WITH WARM FRONT LOOPING ACROSS CENTRAL MN AND INTO NWRN
WISC. UPPER FLOW WOULD SUGGEST A GENERALLY EASTWARD MOVEMENT FOR A
LITTLE WHILE. HOWEVER...WITH THE UPPER RIDGE JUST TO OUR
EAST...STORMS SHOULD BEGIN SLIDING OR DEVELOPING ESE OR SE. THIS
IS EVIDENT IN MOST OF THE 12Z AND 18Z MODELS. HAVE THUS EAST
CENTRAL MN INTO WISC HAVE THE BEST CHANCE OF SEEING STORMS LATER
THIS EVENING THROUGH ABOUT 09Z. HAVE NOT MENTIONED SEVERE IN THE
GRIDS BUT THE RICE LAKE...LADYSMITH... AND CHIPPEWA FALLS AREAS
ARE MOST AT RISK FROM DAMAGING WIND. WILL NOT BE SURPRISED IF A
SVR WATCH BECOMES NECESSARY THERE LATER THIS EVENING.

OUTFLOW FROM THE STORMS MAY REACH SOUTHERN MN...WHICH WOULD
PROVIDE AN INTERESTING BOUNDARY FOR TOMORROW THAT WOULD HAVE MORE
OF AN IMPACT ON THE HEAT EFFECTS. LITTLE WIND IS EXPECTED NEAR THE
BOUNDARY AND DEW POINTS SHOULD BE POOLING. IT COULD EASILY FEEL
LIKE A STEAMBATH TOMORROW WITH HIGH TEMPS IN THE MID AND UPPER 90S AND
DEW POINTS IN THE MID TO UPPER 70S AND LITTLE WIND. BOUNDARY WILL
NOT BE ABLE TO SCOUR OUT THE HUMIDITY SO EVEN AREAS INTO CENTRAL
MN SHOULD STILL SEE TEMPS IN THE LOWER 90S AND DEW POINTS IN THE
LOWER 70S. THIS WILL RESULT IN A HEAT INDEX OF 95 TO 105 ACROSS
THE CWA FOR DAY TWO OF HOT WEATHER.

UPPER RIDGE BUILDS STRONGLY INTO MN...WITH 591 HEIGHTS INTO SRN MN
ON WEDNESDAY. BUT OCCASIONAL SHORT WAVES WILL RIDE THE RIDGE INTO
ND AND NRN MN...AND THERE IS SOME HINT OF A TROPICAL PLUME
STREAMING NORTHWARD ON THE WESTERN EDGE OF THE UPPER HIGH. AFTER
STORMS TONIGHT... PRECIPITABLE WATER VALUES GRADUALLY REBUILD AND
BY LATE THURSDAY...REACH TWO INCHES IN A COUPLE OF SPOTS IN MN AND
NRN WISC. ONE VERY WEAK SHORT WAVE IS INDICATED FOR WEDNESDAY...
A BETTER ONE ON THURSDAY AND ANOTHER ON FRIDAY. THUS WILL NEED TO
HAVE POPS FOR WED NIGHT INTO THE END OF THE WEEK DESPITE SUCH HOT
WEATHER. ANY STORMS THAT DEVELOP WILL LIKELY BE SOMEWHAT
ISOLATED... PRODUCE HEAVY RAIN BUT BE SHORT LIVED.

SEVERAL DAYS IN A ROW OF HIGH HEAT CAN BE ESPECIALLY DIFFICULT SO
DECIDED TO CONTINUE THE HEAT HIGHLIGHTS THROUGH THURSDAY EVENING.
METRO WILL NEED A WARNING. HEAT MAY STILL AFFECT SOUTH CENTRAL MN
INTO WISC AND COULD STILL NEED AN ADVISORY FRIDAY BUT THAT CAN BE
DECIDED IN CASE UPPER PATTERN CHANGES A LITTLE FASTER THAN
CURRENTLY ADVERTISED. WC MN INTO EC MN LOOK TO BE COOLER AND DRIER
ON FRIDAY...IF ONE CAN CALL MAX TEMPS IN THE MID AND UPPER 80S
MUCH COOLER. UPPER FLOW BECOMES SLIGHTLY WNW ON FRIDAY AND SO
THE COOLER TEMPS SHOULD REMAIN INTO MONDAY...WITH LOWER AND MIDDLE
80S MUCH MORE COMMON.

&&

.AVIATION.../06Z TAF ISSUANCE/

WITH A WMFNT NE OF TAF SITES AND CDFNT NW OF TAF SITES...MUCH OF
THE AREA WILL REMAIN WARM...HUMID AND UNSTABLE. HOWEVER...WITH
PRIMARY LIFTNG MECHANISMS JUST N OF THE SITES...AM NOT EXPECTING
THE ONGOING CONVECTION OVER NRN MN AND NW WI NOR ANY POTENTIAL
LATER DEVELOPMENT DURING THE OVERNIGHT HOURS TO IMPACT THE
TERMINALS SINCE THERE IS LITTLE LOW LEVEL CONVERGENCE. HAVE KEPT
THE TAFS DRY WITH MULTIPLE MID- AND HIGH-LAYER CLOUDS. SMALL
POTENTIAL THERE COULD BE SOME FOG/HAZE OVERNIGHT WITH SUCH A MOIST
ATMOS IN PLACE...ESP SHOULD WINDS DROP TO CALM...BUT CHCS ARE NOT
GREAT...ESPECIALLY WITH LEFTOVER OUTFLOW BOUNDARIES KEEPING THINGS
MIXED. MORE STABLE AIR DURG THE DAY TDA WILL KEEP CONVECTION FROM
BREAKING OUT...ALLOWING FOR SLOWLY CLEARING SKIES LATE TDA INTO
TNGT.

MSP...VFR CONDITIONS THROUGHOUT THIS TAF SET THOUGH THERE WILL BE
PLENTY OF MID- AND UPPER-LEVEL CLOUDS PASSING BY AS CONVECTION TO
THE N PERSISTS THROUGH AT LEAST THE EARLY MORNING HOURS. NOT
LOOKING FOR THE CONVECTION TO REACH MSP...BUT DEBRIS CLOUDS ARE A
GOOD POSSIBILITY. CLOUDS THEN LINGER THROUGH MUCH OF THE DAY BUT
MAY PARTIALLY CLEAR OUT LATE. WINDS WILL SWING AROUND...INCLUDING
GOING TO N NOT LONG AFTER THIS TAF ISSUANCE DUE TO A SWD-MOVING
OUTFLOW BOUNDARY. WINDS WILL THEN RETURN TO THE PREDOMINANTLY SLY
DIRECTION BY DAYBREAK...THEN GRADUALLY SHIFT TO SW AND NW. SPEEDS
WILL GENERALLY REMAIN BELOW 10 KT...WITH SOME SLIGHTLY HIGHER
GUSTS POSSIBLE THIS AFTN.

OUTLOOK...
.WEDNESDAY...VFR. WINDS SE 10-15 KT.
.THURSDAY...VFR. WINDS S 10-20 KT.
.FRIDAY...VFR/MVFR. CHC SHWRS/TSTMS. SHIFTING WINDS...BECOMING NE
5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR ANOKA-BENTON-BLUE
     EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-ISANTI-KANABEC-KANDIYOHI-LAC QUI
     PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
     STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-
     WATONWAN-WRIGHT-YELLOW MEDICINE.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR HENNEPIN-
     RAMSEY.

WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR BARRON-CHIPPEWA-DUNN-
     EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

JPC
Hazardous weather outlook, Jul 2, 6:29 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 PM CDT MON JUL 2 2012

MNZ041>045-049>053-061-063-WIZ014>016-023>028-040030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
729 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN TONIGHT. THE STRONGEST STORMS COULD PRODUCE
LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE SEVERE WEATHER
THREAT MAY EXTEND FROM NORTHERN MINNESOTA INTO CENTRAL MINNESOTA.
IF THESE STORMS CAN ORGANIZE INTO A LINE AND MOVE TO THE SOUTHEAST
LATE THIS EVENING...THEN THERE WILL BE A HIGH WIND THREAT WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST
CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S
WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH
FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING
TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH FRIDAY...WITH THE BEST CHANCE ACROSS CENTRAL MINNESOTA
THROUGH THURSDAY. A FEW SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR FAR NORTHERN
PORTIONS OF THE COVERAGE AREA.

MNZ047-048-054>060-062-064>070-073>078-082>085-091>093-040030-
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
729 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTHERN AND CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN. AN EXCESSIVE HEAT WARNING IS
IN EFFECT FOR HENNEPIN AND RAMSEY COUNTIES THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL MINNESOTA
TONIGHT...HOWEVER...MOST OF THE ACTIVITY IS EXPECTED TO REMAIN
NORTH OF A LINE FROM ALEXANDRIA...TO ST. CLOUD...TO THE TWIN
CITIES METRO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST
CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S
WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH
FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING
TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH FRIDAY...WITH THE BEST CHANCE ACROSS CENTRAL MINNESOTA
THROUGH THURSDAY. A FEW SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
TONIGHT.

In the hours before

Special weather statement, Jul 3, 1:36 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 AM CDT TUE JUL 3 2012

MNZ051-058-059-066-068-030815-
CARVER-MCLEOD-MEEKER-SHERBURNE-WRIGHT-
236 AM CDT TUE JUL 3 2012

...THUNDERSTORMS MOVING INTO CARVER...MCLEOD...MEEKER...SHERBURNE
AND WRIGHT COUNTIES THROUGH 315 AM CDT...

AT 232 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEARWATER TO 6 MILES SOUTH
OF ANNANDALE TO 4 MILES NORTHEAST OF HUTCHINSON. THESE STORMS WERE
MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLEARWATER.
  SMITH LAKE.
  HASTY.
  SILVER CREEK.
  WINSTED.
  MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS ALONG THIS LINE COULD INTENSIFY QUICKLY...SO BE READY
TO ACT IF A WARNING IS ISSUED.

&&

LAT...LON 4535 9362 4506 9378 4481 9401 4489 9450
      4518 9428 4532 9420 4530 9416 4535 9409
      4543 9405 4545 9410 4547 9410
TIME...MOT...LOC 0736Z 286DEG 28KT 4543 9403 4518 9411
          4494 9430

JPC
Special weather statement, Jul 3, 1:42 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT TUE JUL 3 2012

MNZ052-053-061>063-WIZ014-015-023-030830-
ANOKA-BARRON-CHISAGO-ISANTI-POLK-RAMSEY-ST. CROIX-WASHINGTON-
242 AM CDT TUE JUL 3 2012

...THUNDERSTORMS MOVING INTO ANOKA...BARRON...CHISAGO...
ISANTI...POLK...RAMSEY...ST. CROIX AND WASHINGTON COUNTIES THROUGH
330 AM CDT...

AT 241 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF SARONA
TO ALBERTVILLE. THESE STORMS WERE MOVING SOUTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CUSHING.
  MCKINLEY.
  WYOMING.
  OAK PARK.
  RANGE.
  WANDEROOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4542 9154 4498 9318 4534 9352 4538 9351
      4574 9223 4572 9215 4565 9214 4564 9154
TIME...MOT...LOC 0743Z 307DEG 37KT 4579 9165 4524 9359

JPC
Local storm report, Jul 3, 1:47 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
247 AM CDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FUNNEL CLOUD     2 SSW ELK RIVER         45.31N 93.58W
07/03/2012                   SHERBURNE          MN   TRAINED SPOTTER

            ROTATION AND DROPPING. NEAR HWY 169 AND MAIN STREET.

&&

CARLYON
Local storm report, Jul 3, 1:49 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 AM CDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             11 SW PRINCETON         45.44N 93.74W
07/03/2012  M0.88 INCH       SHERBURNE          MN   TRAINED SPOTTER

            NEAR ORROCK MN.

&&

CARLYON
Local storm report, Jul 3, 1:51 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FUNNEL CLOUD     2 NNW BIG LAKE          45.36N 93.76W
07/03/2012                   SHERBURNE          MN   TRAINED SPOTTER

            ROTATION A QUARTER WAY DOWN.

&&

CARLYON
Special weather statement, Jul 3, 1:53 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 AM CDT TUE JUL 3 2012

MNZ051-059>061-030830-
ANOKA-HENNEPIN-SHERBURNE-WRIGHT-
253 AM CDT TUE JUL 3 2012

...THUNDERSTORMS MOVING INTO ANOKA...HENNEPIN...SHERBURNE AND WRIGHT
COUNTIES THROUGH 330 AM CDT...

AT 250 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST BETHEL TO 3 MILES
NORTH OF ROGERS TO BUFFALO. THESE STORMS WERE MOVING SOUTHEAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RAMSEY.
  ROGERS.
  DAYTON.
  ROCKFORD.
  OSSEO.
  MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4501 9320 4500 9320 4489 9339 4492 9376
      4494 9377 4525 9374 4534 9348
TIME...MOT...LOC 0752Z 299DEG 32KT 4536 9317 4522 9352
          4515 9386

JPC

The radar

The Duluth radar (KDLH), 153 km away, was scanning. The volume nearest the first event began at 08:15 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barron

When
July 3, 2:14 AM CST
Where
Barron County, 0.48 mi W of Rice Lake
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
45.500, -91.740

A large pine tree snapped off and fell on a boat.

Thunderstorm Wind, Rusk

When
July 3, 2:25 AM CST
Where
Rusk County, 0.69 mi S of Ladysmith
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.460, -91.100

Thunderstorm Wind, Rusk

When
July 3, 2:35 AM CST
Where
Rusk County, 0.69 mi N of Bruce
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.460, -91.270

A few power lines were blown down near Bruce, Wisconsin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380994, 380996, 380995.